Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Very Depressed
avatar
beautifulbuffalo posted:
I'm struggling to lose weight that was put on from medication. I'm not taking the one medication which makes you really gain weight but still on lithium which makes yoiu gain weight. I'm losing a lb here and a lb thhere but not fast enough. I can't stop taking the lithium or I get suicidal. And I'm feeling very bad right now. My depression has really got me down. I need some advice and a pick me up.
BB
Reply
 
avatar
raerob responded:
BB, have you ever tried weightwatchers online? I have done it in the past and it really does help, well it did help me. Plus there are many types of support groups and blogs to read or write one of your own. It helped me by preoccupying my mind and trying something totally different. It's just a thought, I believe the fee is $18.95 a month and you can cancel any time.

I suffer from depression and I know I need to exercise more, I was walking and doing very good until my bottom gave out again. Sometimes I feel like I don't have anyone and then my stinking thinking gets me more down. I have to try and think positive and it's hard when I am my own worst enemy at times.

Remember one thing.....losing 1lb here and there is great and safe. They say if you lose more and too fast you can gain it back plus some. Did you inform your doctors about your issue with meds and weight gain? I do know there are quite a bit of different meds that help with both issues, I just don't know what the names are.

Good Luck, let me know how you are doing. I have been writing periodically but usually no one responds, some things may be a trigger and I understand and I guess I tend to ramble kind of like I am starting to do now LOL

Have a GREAT DAY!!! ~HUGS~ feel better and do something for you!!!
 
avatar
beautifulbuffalo replied to raerob's response:
I tried weight watchers online twice and I just can't seems tofigure it out. I know taking weight off slowly is better then fast. but I just wish it was more then 2 lbs a month even though that has been my goal when I started.
BB
 
avatar
rosedaug91 responded:
I understand the feeling, but rather than putting emphasis on weight loss you should try considering changing the way you think about your body the way it is. I did lose weight at one point and was still just depressed as I had always been
 
avatar
beautifulbuffalo replied to rosedaug91's response:
I'm 50 and it's getting harder to take off the weight. I'm embarrassed at my weight which is 256. Coming down from 280. I know I don't eat the right foods as I don't like fruits or vegetables but can tolerate them. I walk as much as I can. I do exercises. But I still suffer the major depression. And this is a hard time for me. April and may are bad months for me. I don't know I just don't know.
BB
 
avatar
rohvannyn replied to beautifulbuffalo's response:
It can really be rough when medications cause you to keep the weight on. The only thing I can say is, along with the weight loss, keep those non-scale victories in mind and mentally celebrate them when they come. You are also more than welcome back at the weight loss community.
 
avatar
raerob replied to beautifulbuffalo's response:
Hi BB. I am 47 and struggle with weight. I even had someone nice enough to leave a 12 pack of slimfast on my doorstep that read "lose weight fat ass" on it. I know I need or want someone in my life, a friend, a good support buddy but I have trouble I guess when I don't feel that good about myself. I feel like I can connect with you. I wish there was another way to chat at you. Don't give up. Pat yourself on the back for the weight that you have lost....I HEARD A SAYING "SLOW AND STEADY WINS THE RACE" just keep reachiing and never give up. I care.
 
avatar
Yellow_87 replied to raerob's response:
I am so sorry that that happened to you. People are cruel. I too struggle with weight. The low self-esteem caused by the seemingly inability to lose weight, adds to my stress. It seems like a never ending battle, with insignificant progress at best... Prayers for you. I know what it feels like.
 
avatar
beautifulbuffalo replied to raerob's response:
Thanks raerob! I wish we could chat further as I could use a friend. If you would like we could email each other. My email address is montana5@nycap.rr.com just in case you were interested.
BB
 
avatar
raerob replied to beautifulbuffalo's response:
BB, I hope you are doing ok. I did send you an email. Take care.


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Are you having posting problems?
With all the posting/not posting problems, try these: 1. Copy your post/response BEFORE clicking on "post" 2. If the "can't post now" ... More
Was this Helpful?
2 of 4 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.